MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3542757MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/19/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 52-year-old hispanic female patient underwent a breast surgery with a 275cc mentor memorygel breast implant and experienced a rupture on the right side post-operatively, which was confirmed via mri.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 27, 2022, mentor received an updated date of explant.Relevant fields have been updated.On january 12, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 16, 2023, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the siltex round mod.Profile 275cc had an area of siltex cracking on the posterior view.In addition, a tear was noticed within the siltex cracking, measuring approximately 0.9 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).